NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 19, 11:22 AM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 19, 11:22 AM MST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1222 PM MDT Tue Jul 19 2022
.SHORT TERM...(Today and tonight)
Issued at 422 AM MDT Tue Jul 19 2022
Key Messages:
1) Above normal, hot, temperatures continue today across southern
Colorado.
2) Scattered showers and thunderstorms develop over the higher
terrain by midday, and then push into the I-25 corridor this
afternoon into the evening. Strong, a few severe, storms are
possible along the I-25 corridor.
Relatively active early morning, as mid level impulse pushing across
the region supported some isolated showers and storms across the
Pikes Peak region and parts of the I-25 corridor. This development
was actually responsible for some isolated high wind gusts early
this morning, but with dry weather now in place. Elsewhere, lee
trough in place across the eastern plains has help keep winds/gusts
elevated along with temperatures. Locations closer to the CO/KS
border have remained well into the 80s for much of the night. While
winds and temps should lower over the next several hours, will keep
an eye on how much they lower. The temps still in the 80s with
little recovery overnight in these locations is a little a
concerning, especially with high temps over 100 degrees yesterday
and similar highs expected once again today. Some very recent
outflow has helped with some additional cooling this morning, but if
temps don't really fall too much for the remainder of the morning,
may issue an SPS to highlight the early morning temp trends and
expected heat later this morning/today.
Once again, another hot day is expected today with high temps
expected well into the 90s and 100s across the plains. Additionally,
another day of shower and thunderstorm activity is expected from
late morning/midday through the afternoon and evening. The westerly
flow in place will usher in some fairly active mid levels, with this
mid level energy quickly pushing through this afternoon. Initial
storms, with gusty winds and brief heavy downpours, expected to push
east off of the mountains as soon as midday into the early
afternoon. Additional low/mid level convergence once again expected
lee of the mountains and along the Palmer divide will support
additional development this afternoon. The stronger ascent spreading
overhead along with this convergence and some upslope component and
with weak instability, could support stronger storm development
along the I-25 corridor this afternoon into early evening. Despite
the weak instability, actually do think this strongly forced
convection developing in a high DCAPE environment could support
strong to severe storms today. High wind gusts of 50 to 60 mph,
potentially higher, would be the main hazards with any stronger
storm. Drier air over the eastern plains should limit the eastward
movement of any storms, however, can't rule out an isolated storm or
two pushing into parts of the eastern plains this evening.
.LONG TERM...(Wednesday through Monday)
Issued at 422 AM MDT Tue Jul 19 2022
Key Messages:
1) Increased coverage of storms Wednesday, with strong to severe
thunderstorms possible southeast mts and plains.
2) Warmer and drier across the plains into the early weekend, with
continued chances for afternoon thunderstorms over the higher
terrain.
3) Cooler with another uptick in storms early next week.
Wednesday-Wednesday night...Latest models remain consistent with
upper level ridging building south and west across the southern
Rockies, with monsoonal moisture increasing across the region within
the more west to northwest flow aloft across the central Rockies.
Models are also consistent with shortwave energy riding the
periphery of the ridge across the northern Rockies, which sends a
front across eastern Colorado through the day Wednesday, leading to
increasing low level moisture within developing east to southeast
upslope flow across the plains Wednesday afternoon. This all sets
the stage for better expected coverage of afternoon showers and
thunderstorms over and near the higher terrain through the day
Wednesday, with storms moving east southeast across the I-25
Corridor and out across the far southeast plains Wednesday afternoon
and evening. Models do indicate CAPE values of up 1000 j/kg across
the higher terrain, with 1000 to 1500 j/kg across the I-25 Corridor
and plains, and combined with shear of 20-35kts, there certainly
could be strong to severe storms across the southeast mts, the I-25
Corridor and into the southeast plains Wednesday afternoon and
evening, with main threats being damaging wind gusts and heavy
rainfall, with hail to near an inch in diameter also possible. With
the expected ample moisture in place, flash flooding will also be a
threat, despite storms moving east southeast at a decent clip.
Temperatures are also expected to cool slightly on Wednesday, with
highs in the mid 80s to mid 90s across the lower elevations, and
mainly in 60s and 70s across the higher terrain.
Thursday-Saturday...Upper level ridge builds back across the Four
Corners region through Friday, with flow aloft becoming more
northerly across the plains and more west to northwest across
western Colorado. This will tend to keep the plains hot and dry
through Friday, with enough moisture in place to support scattered
diurnal showers and storms over and near the higher terrain. By
Saturday...models indicate the upper ridge to flatten across the
central Rockies, as more short wave energy translates across the
Intermountain West and Northern Tier, leading better coverage of
storms across the higher terrain and slightly better chances of
storms moving east across the I-25 Corridor and Plains. Temperatures
look to warm through this period, with highs in the mid 90s to the
lower 100s across the plains once again, and generally in the 70s
and 80s across the higher terrain.
Sunday-Monday...Another uptick in storm coverage remains on tap for
next weekend and into early next week, as monsoonal moisture
increases again within the west to southwest flow aloft, as well as
another frontal boundary moves across the plains. Temperatures also
progged to cool into early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1219 PM MDT Tue Jul 19 2022
VFR conditions are anticipated for a large majority of the
forecast period for all 3 taf sites, KPUB, KALS and KCOS. The only
concern today will be passing showers/isold TSRA affecting the taf
sites mainly later this afternoon and early evening. It is
possible brief periods of MVFR may occur in any heavy rain shower,
and gusty winds with outflow from the storms will be possible. All
3 taf sites could see some convection today, with KCOS having the
highest probability.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...HODANISH
Hazardous weather outlook, Jul 19, 10:35 AM MST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1135 AM MDT Tue Jul 19 2022
COZ058>089-093>099-201745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1135 AM MDT Tue Jul 19 2022
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms will develop over the mountains by early
afternoon, and spread east into the Interstate 25 corridor during
the mid afternoon time period, and onto the plains this evening.
Although showers and storms will be possible over all of the
higher terrain and I-25 corridor region this afternoon, the
overall best chance of stronger storms will be over the greater
Pikes Peak region, especially Fremont, Teller and western El Paso
counties. Storms today will be capable of gusty winds of 40 to 50
mph, with localized gusts to 60 mph. Hail up to the size of
quarters will be possible, especially in Fremont, Teller and
western El Paso counties.
Storms will move out onto the plains by late afternoon and early
evening, and these storms will be capable of strong gusty winds to
50 to 60 mph, especially over far southeast Colorado.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered to numerous afternoon and evening showers and thunderstorms
are expected across the region on Wednesday. The main storm threats
will include lightning, gusty outflow winds, small hail and locally
heavy rainfall leading to possible flash flooding. A few severe storms,
producing strong winds to around 60 mph and larger hail to the size
of quarters, may also possible across the southeast mountains and
plains on Wednesday.
Warmer and drier conditions are expected across the southeast plains
Thursday through Saturday, while isolated to scattered showers and
thunderstorms will remain possible over and near the higher terrain.
Cooler temperatures with another uptick in thunderstorm coverage
remains in the offing for Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over the region, with the main concern over Fremont
county, Teller county and the western sections of El Paso county.
Hodanish